MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM KNOCK PLATE LARGE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM KNOCK PLATE LARGE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102238
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, the polarstem knock plate large popped off the broach handle.The procedure was finished without delays and with a smith and nephew back up device.No patient was harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a total hip replacement surgery, the polarstem knock plate large popped off the broach handle.The device, used in treatment, was not returned for investigation.A product evaluation could therefore not be performed.A review of the production documentation for the batch in scope did not reveal any deviation from the standard operating procedure.No additional complaint with batch a57730 was reported so far.As the part was not returned for investigation, the reported failure mode could not be confirmed and a relationship between the reported event and the device cannot be confirmed.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Based on the conducted investigation, the root cause could not be determined conclusively and the need for corrective actions is not indicated.According to the document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.Instruments should only be used in their original condition (lit.No.12.23 ed.05/16).Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.Should more information become available, the investigation will be reopened.No further actions are deemend necessary at the time.Smith+nephew will continue to monitor for similar issues.

Brand Name
POLARSTEM KNOCK PLATE LARGE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11817229
Report Number9613369-2021-00211
Device Sequence Number3747563
Product Code JDI
UDI-Device Identifier00885556535417
UDI-Public00885556535417
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102238
Device Catalogue Number75102238
Device Lot NumberA57730
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1